Rifampin is often used along with isoniazid for the treatment of tuberculosis.
Rifampin might interfere with the metabolism of vitamin D.1
Although it is not clear whether this interaction actually causes vitamin D deficiency, making sure that you get enough vitamin D on general principle is probably a good idea.
Shils M, et al. (eds.). Modern nutrition in health and disease. 9th ed. Baltimore: Williams and Wilkins, 1999: 1634.
Last reviewed September 2014 by EBSCO CAM Review Board
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition.
Copyright © EBSCO Publishing. All rights reserved.